MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COMPASS COMPLEX VTA; ARTIFICIAL EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COMPASS COMPLEX VTA; ARTIFICIAL EMBOLIZATION DEVICE
Model Number 180308HC-S-V-A2
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while embolizing a patient there was no microplex helical soft vta coil in the microplex system casing.No patient impact was reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the hypotube bent, the body coil kinked, and the implant not attached to the pusher.No indication using a detachment controller was found on the pusher's heater coil.However, further inspection found that the implant was stuck inside of the dispenser hoop.The investigation found the implant's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
MICROPLEX COMPASS COMPLEX VTA
Common Device Name
ARTIFICIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key14270275
Report Number2032493-2022-00185
Device Sequence Number5703461
Product Code HCG
UDI-Device Identifier00816777022127
UDI-Public(01)00816777022127(11)200722(17)250630(10)2007221WE
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number180308HC-S-V-A2
Device Lot Number2007221WE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown